Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 455, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 26, 2008, 11:14 PM MDT for 4 counties in Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2008, 11:14 PM MDT (05:14 UTC)
- Expired
- Aug 27, 2008, 12:15 AM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Cherry County, NE, Grant County, NE, Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 270514 SVRLBF NEC031-075-091-171-270615- /O.NEW.KLBF.SV.W.0455.080827T0514Z-080827T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1114 PM MDT TUE AUG 26 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF THEDFORD... NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA... HOOKER COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF MULLEN... * UNTIL 1215 AM MDT/115 AM CDT/ * AT 1108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING THE DISMAL RIVER...OR 10 MILES SOUTH OF MULLEN...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THEDFORD AND 9 MILES NORTH OF HIGHWAY 83 CROSSING THE DISMAL RIVER BY 1255 AM CDT... ANOTHER STORM WAS LOCATED 25 MILES NORTHWEST OF MULLEN MOVING EAST SOUTHEAST AT 20 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4232 10071 4178 10044 4175 10140 4226 10177 TIME...MOT...LOC 0513Z 269DEG 26KT 4190 10095 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 270537 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1237 AM CDT WED AUG 27 2008 NEC031-075-091-171-270615- /O.CON.KLBF.SV.W.0455.000000T0000Z-080827T0615Z/ THOMAS NE-HOOKER NE-GRANT NE-CHERRY NE- 1137 PM MDT TUE AUG 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT/115 AM CDT/ FOR SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT... HOOKER AND WESTERN THOMAS COUNTIES... AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 2 MILE MARKER 170...OR 14 MILES WEST OF MULLEN...MOVING EAST AT 28 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MULLEN BY 1205 AM MDT... HIGHWAY 97 MILE MARKER 60 BY 1210 AM MDT... 7 MILES NORTH OF HIGHWAY 97 CROSSING THE DISMAL RIVER BY 1215 AM MDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4232 10071 4178 10044 4175 10140 4226 10177 TIME...MOT...LOC 0537Z 292DEG 25KT 4205 10132 $$ SPRINGER
000 WWUS53 KLBF 270551 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1251 AM CDT WED AUG 27 2008 NEC031-075-091-171-270615- /O.CON.KLBF.SV.W.0455.000000T0000Z-080827T0615Z/ THOMAS NE-HOOKER NE-GRANT NE-CHERRY NE- 1151 PM MDT TUE AUG 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT/115 AM CDT/ FOR SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT... HOOKER AND WESTERN THOMAS COUNTIES... AT 1150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF HIGHWAY 2 MILE MARKER 170...OR 8 MILES WEST OF MULLEN...MOVING EAST AT 28 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MULLEN BY 1205 AM MDT... HIGHWAY 97 MILE MARKER 60 BY 1210 AM MDT... 7 MILES NORTH OF HIGHWAY 97 CROSSING THE DISMAL RIVER BY 1215 AM MDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4232 10071 4178 10044 4175 10140 4226 10177 TIME...MOT...LOC 0551Z 292DEG 25KT 4202 10120 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:11 PM MDT, 7 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 4:11 PM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 511 PM CDT TUE AUG 26 2008 .UPDATE... UPDATED FOR SEVERE THUNDERSTORM WATCH. && .PREV DISCUSSION... /ISSUED 326 PM CDT TUE AUG 26 2008/ SYNOPSIS... UPPER LEVEL WAVE MOVING INTO MONTANA THIS AFTERNOON AS SEEN IN IR PUSHING A COLD FRONT INTO THE NORTHERN PLAINS. SURFACE TROUGH THROUGH THE EASTERN PLAINS OF WYOMING AND COLORADO. DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM. STRONG WAA THIS AFTERNOON AND GOOD MIXING. TEMPERATURES SLOW TO REBOUND AFTER YET ANOTHER MORNING OF LOW CLOUDS. MODEL SOUNDINGS INDICATING A STRONG CAP OVER SOUTHWEST NEBRASKA. FROPA FOR NORTHWEST ZONES AROUND 00Z AND DOWN SOUTH 6Z OR LATER. HAVE UPPED POPS OVER NORTHEN NEBRASKA THIS EVENING WITH SCHC RETAINED SOUTH. PWATS CONTINUE 120% NORMAL VALUES AROUND 1.00. STORM MOTIONS COMBINED WITH ABUNDANT MOISTURE COULD PRODUCE SOME HIGH QPF. GFS HAS A SLOWER EVOLUTION WITH UPPER SUPPORT LAGGING. THIS WILL HAVE TO BE WATCHED FOR LINGERING CONVECTION WELL INTO WEDNESDAY. I PREFERRED THE FASTER PROGRESSION WITH THE NAM AND HAVE TRENDED FORECAST TOWARDS IT. WEDNESDAY TEMPERATURES SOME 5 TO 10 DEGREES COOLER ACROSS THE FORECAST AREA AND BREEZY. IN THE EXTENDED THE RIDGE BUILDS IN TOWARDS THE WEEKEND WITH TEMPERATURES INCREASING INTO THE UPPER 80S WITH SOME 90S NORTH. GFS TRENDING TOWARDS ECMWF IN LATER PERIODS WITH DEEPER TROUGH BUILDING INTO WESTERN CONUS AND MOVING ACROSS THE NORTHERN PLAINS AROUND THE FIRST OF THE WEEK. HAVE LEFT FORECAST DRY FOR NOW WITH UNCERTATINTY BUT HAVE FOLLOWED A DOWNWARD TREND IN FORECAST HIGH TEMPERATURES NEAR HPC. AVIATION... AN AREA OF LOW PRESSURE IS STRENGTHENING OVER THE CENTRAL AND NORTHERN HIGH PLAINS...AHEAD OF AN UPPER LEVEL DISTURBANCE LOCATED OVER THE NORTHERN ROCKIES. THIS WILL FAVOR STRONG GUSTY WINDS THROUGH THE AFTERNOON...WHICH WILL SLACKEN AFTER SUNSET AS THE LOW PRESSURE SYSTEM APPROACHES THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ASSOCIATED WITH THE SFC LOW...AND WILL LIKELY AFFECT THE KVTN TERMINAL BY 03Z. WINDS WILL THEN BECOME NORTH/NORTHEASTERLY AFTER THE FRONTAL PASSAGE...WHICH WILL OCCUR SHORTLY AFTER 06Z WEDNESDAY. SCT TO BKN MID LVL CLOUDINESS MAY OCCUR AT BOTH THE KLBF AND KVTN TERMINALS BEHIND THE FRONT THROUGH WEDNESDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005- 006-008-009-023>026-035>037-094. SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ004-005-022-023-094. && POWER
Hazardous weather outlook, Aug 26, 4:17 PM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 PM CDT TUE AUG 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 517 PM CDT TUE AUG 26 2008 /417 PM MDT TUE AUG 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL ADVANCE SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AS IT ENCOUNTERS A WARM...MOIST...AND MODERATELY UNSTABLE ATMOSPHERE...SCATTERED THUNDERSTORMS WILL DEVELOP. THESE STORMS ARE EXPECTED TO EVOLVE INTO A BROKEN LINE...POSING A RISK OF DAMAGING WINDS AND LARGE HAIL ALONG AND WEST OF AN OGALLALA TO VALENTINE LINE. AS THE NIGHT PROGRESSES...STORMS MAY INCREASE IN COVERAGE ACROSS THE REMAINDER OF THE OUTLOOK AREA...THOUGH THE RISK FOR SEVERE WEATHER WILL DECREASE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND WEST OF AN OGALLALA TO VALENTINE LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, Aug 26, 7:25 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 NNE LAKESIDE 42.13N 102.42W
08/26/2008 E0.75 INCH SHERIDAN NE PUBLIC
&&
BTAYLORLocal storm report, Aug 26, 9:38 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL 11 NW HYANNIS 42.11N 101.91W
08/26/2008 E0.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Aug 26, 9:46 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 PM CDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 6 N ASHBY 42.11N 101.93W
08/26/2008 E2.75 INCH CHERRY NE LAW ENFORCEMENT
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Aug 26, 9:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 52 min |
| Aug 26, 9:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 37 min |
| Aug 26, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Aug 27, 12:21 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 54 min |
| Aug 27, 1:13 AM MDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.